MAUDE Adverse Event Report: STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT; PLATE, FIXATION, BONE

STRYKER GMBH SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT; PLATE, FIXATION, BONE
Model Number 628227S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "at (b)(6) hospital, the first operation was performed on (b)(6) 2019 using 7 holes of variax clavicle superior lateral plate.The operation was completed without any problems, but in (b)(6) 2020, the patient picked up a heavy object during work and felt discomfort in the clavicle and visited a hospital.As a result of the medical examination, breakage of the plate was confirmed.The revision was scheduled for (b)(6), but it was canceled due to the impact of covid 19.On (b)(6), at (b)(6) hospital, a non-union was confirmed and revision surgery was performed using a plate.".
 
Event or Problem Description
As reported: "at tokorozawa akio hospital, the first operation was performed on(b)(6) 2019 using 7 holes of variax clavicle superior lateral plate.The operation was completed without any problems, but in (b)(6) 2020, the patient picked up a heavy object during work and felt discomfort in the clavicle and visited a hospital.As a result of the medical examination, breakage of the plate was confirmed.The revision was scheduled for (b)(6) , but it was canceled due to the impact of covid 19.On (b)(6), at (b)(6) , a non-union was confirmed and revision surgery was performed using a plate.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, as the device was returned and matched the alleged failure mode.The x-rays sent were reviewed by stryker's medical expert.The clinical statement is the following: "no union occurred at the fracture site and thus the load on the plate was to high after a while.From experience it takes pretty long for these clavicle shaft fractures to heal ( up to a year) and thus non-union and failure of the fixation device is not that rare.Without the pre-operative and direct postoperative x-ray one cannot say whether poor repositioning of the plate contributed to the non-union." therefore, the root-cause of the event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the complaint report will be updated.

Brand Name
SUPERIOR LATERAL PLATE VARIAX CLAVICLE 7 HOLE / RIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10165265
Report Number0008031020-2020-01703
Device Sequence Number3573244
Product Code HRS
UDI-Device Identifier04546540687135
UDI-Public04546540687135
Combination Product (Y/N)N
PMA/510(K) Number
K113760
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/29/2024
Device Model Number628227S
Device Catalogue Number628227S
Device Lot NumberD23169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR